MAUDE Adverse Event Report: COVIDIEN LP MAXTACK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

COVIDIEN LP MAXTACK; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number MAXTACK30
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
When surgeon activated the battery powered maxtack tacker to expel a test tack onto the mayo stand, the tacker did not turn off.It continued expelling tack after tack until all 30 were expelled onto the mayo stand.It continued running.Meanwhile, the battery powered tacker motor is still running.Circulator had to removed batteries to get it to turn off.The batteries were extremely hot.The tacks were collected from the field, placed in plastic bag, and also put back in original packaging with tacker (a couple of tacks fell on floor and were not recovered).The malfunctioning tacker had no contact with the patient at any time.

Brand Name
MAXTACK
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
COVIDIEN LP
60 middletown ave
north haven CT 06473
MDR Report Key23390094
Report Number23390094
Device Sequence Number10047641
Product Code OCW
UDI-Device Identifier10884521826267
UDI-Public(01)10884521826267(17)280430(10)N5E1686UY
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/30/2025
Report Date (Section F) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAXTACK30
Device Lot NumberN5E1686UY
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer10/27/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient Weight109 KG
Date Report Sent to FDA09/30/2025